Alert archive / South Carolina / Tornado Warnings in 2024
Tornado Warning 1, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Jan 9, 2024, 2:19 PM EST for Georgetown County, Horry County, South Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2024, 2:19 PM EST (19:19 UTC)
- Expired
- Jan 9, 2024, 2:45 PM EST
- In force
- 26 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 66 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 11:41 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 464 m²/s²
- 0-3 km storm-relative helicity
- 799 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
921
WFUS52 KILM 091919
TORILM
SCC043-051-091945-
/O.NEW.KILM.TO.W.0001.240109T1919Z-240109T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
219 PM EST Tue Jan 9 2024
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Northeastern Georgetown County in northeastern South Carolina...
South central Horry County in northeastern South Carolina...
* Until 245 PM EST.
* At 219 PM EST, a severe thunderstorm capable of producing a tornado
was located over Garden City, moving north at 75 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Myrtle Beach, Socastee, Myrtle Beach Airport, Red Hill, Springmaid
Pier, and Forestbrook around 225 PM EST.
Coastal Carolina University and Horry Georgetown Technical College
Conway Campus around 230 PM EST.
Other locations impacted by this tornadic thunderstorm include Conway
Medical Center, Waccamaw Community Hospital, and Lighthouse Care
Center Of Conway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3357 7910 3385 7906 3381 7882 3370 7886
3363 7894 3357 7901 3354 7902 3349 7908
TIME...MOT...LOC 1919Z 194DEG 64KT 3358 7901
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
212 follow-up statements
407
WWUS52 KILM 091928
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
228 PM EST Tue Jan 9 2024
SCC043-091937-
/O.CAN.KILM.TO.W.0001.000000T0000Z-240109T1945Z/
Georgetown SC-
228 PM EST Tue Jan 9 2024
...THE TORNADO WARNING FOR NORTHEASTERN GEORGETOWN COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM EST for northeastern
South Carolina.
LAT...LON 3366 7907 3385 7906 3381 7882 3371 7886
3363 7894 3357 7901
TIME...MOT...LOC 1927Z 194DEG 64KT 3374 7896
$$
SCC051-091945-
/O.CON.KILM.TO.W.0001.000000T0000Z-240109T1945Z/
Horry SC-
228 PM EST Tue Jan 9 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EST FOR SOUTH
CENTRAL HORRY COUNTY...
At 227 PM EST, a severe thunderstorm capable of producing a tornado
was located over Forestbrook, or near Red Hill, moving north at 75
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Horry County, including the following locations...
Conway Medical Center and Lighthouse Care Center Of Conway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3366 7907 3385 7906 3381 7882 3371 7886
3363 7894 3357 7901
TIME...MOT...LOC 1927Z 194DEG 64KT 3374 7896
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
21552
WWUS52 KILM 091939
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
239 PM EST Tue Jan 9 2024
SCC051-091949-
/O.EXP.KILM.TO.W.0001.000000T0000Z-240109T1945Z/
Horry SC-
239 PM EST Tue Jan 9 2024
...THE TORNADO WARNING FOR SOUTH CENTRAL HORRY COUNTY WILL EXPIRE AT
245 PM EST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 600 PM EST for northeastern
South Carolina.
LAT...LON 3366 7907 3385 7906 3381 7882 3371 7886
3363 7894 3357 7901
TIME...MOT...LOC 1939Z 194DEG 64KT 3394 7890
$$
21What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Jan 9, 10:16 AM EST, 4 hours 3 minutes earlier.
Area forecast discussion, Jan 9, 10:16 AM EST, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1016 AM EST Tue Jan 9 2024
.SYNOPSIS...
An intense and expansive low pressure system will affect the area
with strong gradient and gusty winds through tonight. In addition
there will be a threat for severe thunderstorms from midday thru
early this evening. Damaging winds and possible tornadoes are the
main severe threats. Skies improve by daybreak Wed with gusty
winds continuing thru the day. High pressure to bring much
improved winds and clear skies Wed night into Fri followed by
the next potential storm system late Fri through Sat.
&&
.UPDATE...
Forecast is on track as we get into 10 AM EST. Right on time, winds
are gradually starting to pick up, with a few gusts recorded at
30 kts (35 mph). Warm front is now well north of most of the
coastal plain at this point. Elsewhere, the Coastal Flood
Advisory for the lower Cape Fear River including downtown
Wilmington just expired. All coastal flooding is over from this
morning's high tide, but we may need more advisories this
evening during the next high tide cycle.
The "meat" of the squall line is currently roaring its way
through Georgia and Florida, roughly along a southwest-to-
northeast line from Apalachicola, FL all the way up to Athens,
GA. This line will continue to move to the ENE towards the
Carolinas.
Our latest and final planned briefing for this event is posted
online at weather.gov/media/ilm/LatestBriefing.pdf. It includes
a handy timing graphic for different areas. In general, the
greatest risk for severe weather in certain areas should occur
at...
Pee Dee Region and the Sandhills: 2-5 PM EST
Cape Fear and Grand Strand Regions: 5-8 PM EST
&&
.NEAR TERM /THROUGH TONIGHT/...
Mid-level closed low across the lower to mid-Mississippi River
Valley is progged to lift NE-ward to the Great Lakes by Wed
morning. PVA feeding this upper low will keep a sub 980mb low
active along with it. The sfc cyclonic pressure field is quite
expansive and all the accompanying kinematics. Tremendous shear
with this system as winds in the low levels ie. 925mb approach
60+ kt at 1 point when these winds pushing across the FA this
aftn and evening. The tightened sfc pg and any mixing from
aloft definitely warrants the Wind Adv for inland locales away
from the coast. The High Wind warning for the immediate coast
aided by the onshore trajectory of the SE-S winds from off the
Atlantic, where a Storm warning resides (currently starts at
10am for the local waters). A line of strong/severe convection
will accompany the cold front from mid-afternoon to off the ILM
CWA Coast by mid-evening. Will not need much instability given
the low level wind fields for this activity to produce damaging
winds. With a favorable hodograph ahead of the cold front,
could see tornadic activity, although much of the convection
will be low topped based. Discrete convection ahead of the main
line is also a possibility as in SPC's discussion.
Nevertheless, an ACTIVE Weather Day for the Carolinas.
The coastal warm front is taking its sweet time in pushing
onshore early this morning, with latest sfc obs indicating some
onshore movement, ie. JMPier, Southport, N Myrtle observing SE
winds. The warm front will continue to push onshore and inland,
while lifting northward across the remainder of the ILM CWA by
early to mid daytime morning. Look for SE winds and temps to
increase prior to daybreak Tue, and further dramatically
increase to well into the 60s by midday as the sfc pg further
tightens and wind fields in the lower levels become more
southerly. Any further increase in temps will be limited by
cloud cover and pcpn. After the CFP, look for some CAA under
continued gusty SW to WSW winds as drier air and CAA overtake
the region. Have only indicated partial clearing given the
moisture remaining mid-levels and hier. Tonights lows drop back
into the 40s with a few upper 30s far WNW area of the ILM CWA.
Guidance continues to paint minor coastal flood issues along
the immediate NC and SC coast issues during this mornings high
tide with a remote possibility of another minor coastal flood
breach late this afternoon and early this evening. The
astronomical high tide late today is the lower of the 2, which
means it would take a further increase in wind stress to push
hier. This afternoon will observe a better wave run-up given
the larger waves (High Surf Advisory in effect) when compared
to this morning. Will likely see many "cliffs" carved into the
local sand dune structure along the local beaches. The lower
Cape Fear River will observe minor coastal flood thresholds
breached for 2 to possibly 3 consecutive high tides starting
with this mornings. The onshore winds and the runoff from todays
rainfall will help fuel its minor coastal flood occurrences. A
New Moon is slated for Jan 11th with the higher tidal ranges
occurring after the New Moon.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Winds will still be breezy early Wednesday, with gusts to
30-35 mph as pressure gradient remains tight. Winds will be
weakening late morning/midday Wednesday surface cyclone
continues to move further away well to the north. Cool weather
Wednesday, with highs in the low 50s, will become seasonable on
Thursday as mid level ridge builds in from the south and surface
high pressure moves overhead.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
ext system is expected to impact our area Friday into Friday
night. Upper trough lifts north along/west of the Appalachians
late Friday with the associated surface cyclone moving northeast
from ArkLaTex early Friday to the Great Lakes region by
Saturday morning. As the warm front lifts north across the CWA
during the day Friday, will see increase rain associated with
isentropic lift with some upper level PVA assistance.
Combination of the daytime rain and displacement of the upper
trough later in the day, going to be tough to get surface based
instability and potent lift later Friday as the cold front
approaches. That said, wind profile again looks impressive with
strong shear and low level curvature late Friday so will have to
keep an eye out for severe potential. QPF looks quite meager at
the moment, with only 0.5" or so forecasted Friday-Friday
night.
Cold front moves through Friday night. Low level winds
remain elevated on Saturday, and as clear skies allow for
deeper mixing during the day we might see gusts of 30-40 mph.
CAA behind Friday's system will lead to below normal temps for
next weekend with clear, dry weather. Zonal flow aloft Sunday
into Monday before a longwave trough deepens over the central
U.S. early next week. Low pressure may develop over the
Southeast early next week.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
VFR with intermittent MVFR to dominate the terminals at the
start. Unfortunately, IFR at FLO stands out due low stratus
ahead of the warm front. This should be a temporary occurrence
as the warm front should sweep thru and north of all terminals
by 13Z. After the WFP, winds will become SE with associated
gustiness commencing. Continued on/off MVFR conditions thru the
morning with fast moving showers and associated MVFR ceilings
and reduced vsby, just short of IFR, to occur. The sfc pg
will further tighten, and wind fields in the low levels
strengthening, expect increasing and gusty SE-S winds to prevail
thru the aftn, gusts at 40+ kt all terminals possible, with 50+
kt possible at the coastal terminals. LLWS will be advertised
across all terminals from later this morning thru Tue evening.
There will be discrete isolated strong/severe shower/convection
during Tue aftn ahead of the main line. The main squall line of
strong/severe convection, may be accompanied with ltg, will be
tracking ENE, affecting the inland terminals from early to
mid-afternoon thru early evening, and the coastal terminals
from mid to late afternoon and exiting early to mid-evening.
This line of activity will house the main svr threat of damaging
wind gusts/isolated tornadoes. Airport Weather Warnings for
ILM/MYR may be required especially associated with the CFP. By
midnight tonight, looking at partial clearing but with a
continued tightened sfc pg but with CAA and drying occurring and
wind fields off the deck slowly diminishing-some.
Extended Outlook...Expect further improving conditions after
daybreak Wed with VFR common, however strong and gusty SW to W
gradient winds will continue to occur through the day Wed. High
pressure will build in Wed night into Fri with VFR prevailing.
The next strong low pressure system will affect the region Fri
thru Sat with flight restrictions expected.
&&
.MARINE...
Through Tonight...SCA conditions to yield to Gale conditions
around daybreak Tue, and continue worsening to Storm Conditions
by mid to late this morning. Storm conditions to persist until
the QLCS line moves off the mainland and thru the waters later
this evening. Storm conditions will drop back to Gale conditions
for the remainder of the overnight. A tightened sfc pg and winds
especially in the low levels, just off the deck, reach up to 60
to 70 kt. How much of the cooler near shore shelf waters will
help in preventing those hier winds from reaching the ocean sfc.
The dynamics of this expansive low pressure system will likely
overcome any effects from the 50s SSTs and as a result should
see the advertised Storm gusts occur. Short period, relatively
speaking, will dominate the seas spectrum even when they peak in
the 10 to 16 foot range later this afternoon thru this evening.
20 foot seas are not out of the question just beyond the coastal
wasters, ie 41013. Seas will build off the SE-S winds today,
which will become SW after the line of convection moves across
the local waters tonight. Thus putting a limit or actually
resulting seas subsiding-some overnight.
Wednesday through Saturday Night...Gale-force winds early
Wednesday will be quickly weakening during the day, with winds
dropping below 25 kt before sundown. Seas in turn will also be
improving throughout the day, starting at 7-12 ft Wednesday
morning and lowering to 5-7 ft by evening hours, with dominant
period of 10 sec from the south. Conditions expected to drop
below advisory criteria Wednesday night. High pressure Thursday
will maintain benign marine conditions with winds and seas
continue to weaken. The next system will impact our area Friday
and Friday night as another strong low pressure system to the
north brings gusty winds and rain to the Carolinas. Conditions
forecasted to become hazardous beginning late Friday, with gale-
force winds and seas 6-9 ft Friday night through the day
Saturday.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Wind Advisory until 10 PM EST this evening for SCZ017-023-024-
032-033-039-055-058-059.
High Surf Advisory until 7 AM EST Wednesday for SCZ054-056.
High Wind Warning until 10 PM EST this evening for SCZ054-056.
NC...Wind Advisory until 10 PM EST this evening for NCZ087-096-099-
105-107-109.
High Surf Advisory until 7 AM EST Wednesday for NCZ106-108-110.
High Wind Warning until 10 PM EST this evening for NCZ106-108-
110.
MARINE...Storm Warning until midnight EST tonight for AMZ250-252-254-
256.
&&
SYNOPSIS...DCH
UPDATE...IGB
NEAR TERM...DCH
SHORT TERM...VAO
LONG TERM...VAO
AVIATION...DCH
MARINE...DCH/VAOHazardous weather outlook, Jan 9, 2:16 PM EST, 3 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 216 PM EST Tue Jan 9 2024 AMZ250-252-101930- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 216 PM EST Tue Jan 9 2024 ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... ...STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gale conditions to persist later tonight into Wednesday followed by downgrade to Small Craft Advisory conditions later Wednesday into early Thursday. A line of strong to severe thunderstorms (that may contain very little lightning) will move off the mainland late this afternoon and evening. They will have the potential to spawn isolated waterspouts. Late Friday into Saturday: Strong low pressure will affect the area with SCA conditions, along with the possibility of Gales. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. AMZ254-256-101930- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 216 PM EST Tue Jan 9 2024 ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... ...STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gale conditions to persist later tonight into Wed followed by downgrade to Small Craft Advisory conditions later Wed into early Thu. A line of strong to severe thunderstorms (that may contain very little lightning) will move off the mainland late this afternoon and evening. They will have the potential to spawn isolated waterspouts. Late Friday into Saturday: Strong low pressure will affect the area with SCA conditions, along with the possibility of Gales. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ106-108-110-101930- Coastal Pender-Coastal New Hanover-Coastal Brunswick- 216 PM EST Tue Jan 9 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Surf Advisory. High Wind Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. A line of strong to severe thunderstorms (that may contain very little lightning) will move across the area this afternoon and early evening. They will cause fairly widespread straight line wind damage and may spawn isolated tornadoes. Late Friday into Saturday: Strong low pressure may affect the area with heavy rainfall and strong gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. SCZ054-056-101930- Coastal Horry-Coastal Georgetown- 216 PM EST Tue Jan 9 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Surf Advisory. High Wind Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. A line of strong to severe thunderstorms (that may contain very little lightning) will move across the area this afternoon and early evening. They will cause fairly widespread straight line wind damage and may spawn isolated tornadoes. Late Friday into Saturday: Strong low pressure may affect the area with heavy rainfall and strong gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ107-101930- Inland New Hanover- 216 PM EST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A line of strong to severe thunderstorms (that may contain very little lightning) will move across the area this afternoon and early evening. They will cause fairly widespread straight line wind damage and may spawn isolated tornadoes. Above-normal tides and runoff from the heavy rainfall could produce minor coastal flooding along the lower Cape Fear River during both high tides Tue which may continue into Wed. Late Friday into Saturday: Strong low pressure may affect the area with heavy rainfall and strong gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. SCZ017-023-024-032-033-039-055-058-059-101930- Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg- Inland Georgetown-Central Horry-Northern Horry- 216 PM EST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-101930- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick- 216 PM EST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IGB
In the hours before
Special weather statement, Jan 9, 12:15 PM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1215 PM EST Tue Jan 9 2024
NCZ087-096-091730-
Robeson NC-Bladen NC-
1215 PM EST Tue Jan 9 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BLADEN AND
NORTHEASTERN ROBESON COUNTIES THROUGH 1230 PM EST...
At 1215 PM EST, Doppler radar was tracking a strong thunderstorm over
Hestertown, or near Lumberton, moving northeast at 100 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lumberton, St. Pauls, Smiths, Rex, Howellsville, Tolarsville, Duart,
Ammon, Hestertown, Robeson Community College, Tobermory, Barker Ten
Mile, White Oak, Jerome, Parkton, Rennert, Tar Heel, Raynham, and
Southeastern Regional Medical Center.
This includes Interstate 95 in North Carolina between mile markers 9
and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3490 7894 3484 7890 3485 7880 3485 7849
3448 7901 3458 7921 3495 7903
TIME...MOT...LOC 1715Z 216DEG 85KT 3460 7904
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
21Local storm report, Jan 9, 12:27 PM EST, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
1227 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 AM Non-Tstm Wnd Dmg 1 W Lake City 33.87N 79.77W
01/09/2024 Florence SC County Official
Downed tree on Deep River St near Moore St. Time
provided was time of report.
&&
Event Number ILM2400001
RJBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 10:38 AM EST | River Flood Warning | ILM | Florence, Marion | 15 days |
| Jan 9, 1:55 PM EST | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 50 min |
| Jan 9, 2:58 PM EST | Tornado Warning | ILM | Horry | 47 min |
| Jan 9, 3:41 PM EST | Severe Thunderstorm Warning | ILM | Dillon | 49 min |
| Jan 9, 3:58 PM EST | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marlboro, Williamsburg | 62 min |
| Jan 9, 4:59 PM EST | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Georgetown, Marion, Marlboro and 1 more | 61 min |
| Jan 9, 5:30 PM EST | Severe Thunderstorm Warning | ILM | Horry | 13 min |
| Jan 9, 5:45 PM EST | Severe Thunderstorm Warning | ILM | Dillon, Florence, Georgetown, Horry, Marion, Williamsburg | 60 min |
| Jan 9, 6:23 PM EST | Severe Thunderstorm Warning | ILM | Horry | 22 min |
| Jan 9, 6:43 PM EST | Severe Thunderstorm Warning | ILM | Horry | 77 min |
Nearby
Tornado Warnings in South Carolina, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.